Idaho, 2005Damaging Wind in Idaho, June 22, 2005
June 22, 2005 · NWS PIH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
230 PM MDT WED JUN 22 2005
.DISCUSSION...
DEEP SOUTHERLY FLOW CONTINUES AS UPPER TROF LINGERS ALONG PACIFIC
COAST. CONVECTION BECOMING WIDESPREAD IN NORTHERN NEVADA AND NORTH
UTAH THIS AFTERNOON. ACTIVITY SPARSE ACROSS SE IDAHO THUS FAR BUT
SHORT WAVE ACTIVITY WILL BE SLIDING NORTHWARD AND COMBINED WITH
INSTABILITY KEPT SCATTERED TO ISOLATED TSTMS IN ZONES WITH SCATTERED
IN EASTERN ZONES AND ISOLATED IN WEST. THINK STRONG WINDS AGAIN
MAIN THREAT IN THIS PATTERN WITH INVERTED V SOUNDINGS. KEPT GUSTY
WIND WORDING WITH TSTMS AS WELL. TAPERED DOWN AFTER 06Z TONIGHT AS
INSTABILITY WEAKENS. NORTHERN PART OF TROF PASSES TO NORTH TONIGHT
AND FLOW BECOMES MORE WESTERLY THURSDAY AND NAM TENDS TO DRY OUT
QUITE A BIT. STILL UNSTABLE MAINLY IN FAR SOUTHEAST PART OF ZONES
SO KEPT ISOLATED CONVECTION CURRENTLY IN GRIDS FOR EASTERN AND
SOUTHEAST HIGHLANDS. DRY ELSEWHERE. MODELS DIVERGE A BIT FRIDAY
WITH GFS DRY AND NAM QUITE WET FRIDAY EVENING AS DRIVES THROUGH
STRONGER SHORTWAVE IN SW FLOW WITH MUCH MORE INSTABILITY. WENT IN
BETWEEN AND RE-INTRODUCED SOME ISOLATED THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING. TROF TO WEST SATURDAY WITH STRONG SW FLOW
CONTINUING WITH INSTABILITY REMAINING AND PUT IN ISOLATED CONVECTION
ONCE AGAIN. TROFFY PATTERN INTO EARLY NEXT WEEK WITH GFS INDICATING
THE H5 TROF PASSES ON MONDAY NIGHT. TOO EARLY TO CHANGE WHAT WE
HAVE IN SUNDAY THROUGH WED TIME FRAME WITH GENERAL MOUNTAIN
CONVECTION DAILY WITH SEASONABLE TEMPS OR SLIGHTLY ABOVE WITH SW
FLOW EARLY IN PERIOD AND BACK TO SEASONABLE AFTER TROF PASSAGE NEXT
WEEK.
GK
&&
.AVIATION...SCATTERED THUNDERSTORMS WILL BE MAINLY CONFINED TO
SOUTHEAST IDAHO THIS EVENING. ACTIVITY SHOULD DIMINISH LATE TONIGHT.
GUSTY SURFACE WINDS AND 6000 FT CEILINGS CAN BE EXPECTED WITH THE
THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18
HOURS. RWW
&&
.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 22, 5:00 AM MST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT WED JUN 22 2005
IDZ017>025-031-032-231200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Minidoka
- When
- June 22, 4:00 PM MST to 4:55 PM MST
- Where
- Minidoka County, Countywide
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $30,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.867, -113.717
Southern Minidoka County was hit by severe thunderstorms. The Minidoka mesonet site recorded a wind gust of 72 mph. Several residents of Rupert were without power and two falling trees caused damage to a home on Third Street. Several downed trees were reported in Rupert.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Rip Current in Florida, June 22, 20051 death · 1 injured · 2 events
- Rip Current in North Carolina, June 22, 20051 death · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · $1.0 million · 1 event
- Lightning Strike in Nevada, June 22, 2005$500,000 · 1 event
- Damaging Wind in Idaho, June 22, 2005$200,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Montana, June 22 to 23, 2005$25,000 · 76 kt wind · 13 events
- Wildfire in California, June 22 to 25, 20052 injured · 1 event
- Tornado in Puerto Rico, June 22, 2005$15,000 · F0 · 1 event
- Hail and Damaging Winds in Montana, June 22, 200580 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
- Hail and Damaging Winds in New Jersey, June 22, 200553 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455498.